Alert archive / Maine / Small Craft Advisories in 2024
Small Craft Advisory 21, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Mar 2, 2024, 10:09 AM EST. It took effect at Mar 2, 2024, 6:00 PM EST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2024, 10:09 AM EST (15:09 UTC)
- In effect from
- Mar 2, 2024, 6:00 PM EST
- Expired
- Mar 5, 2024, 12:00 AM EST
- In force
- 54 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
278 WHUS71 KGYX 021509 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1009 AM EST Sat Mar 2 2024 ANZ150-152-030515- /O.CAN.KGYX.SC.Y.0019.000000T0000Z-240302T1700Z/ /O.NEW.KGYX.SC.Y.0021.240302T2300Z-240304T1100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 1009 AM EST Sat Mar 2 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM. * WHEN...From 6 PM this evening to 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-030515- /O.NEW.KGYX.SC.Y.0021.240302T2300Z-240303T1100Z/ Penobscot Bay- 1009 AM EST Sat Mar 2 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST SUNDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt. Seas 2 to 3 ft expected. * WHERE...Penobscot Bay. * WHEN...From 6 PM this evening to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ154-030515- /O.NEW.KGYX.SC.Y.0021.240302T2300Z-240304T1100Z/ Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1009 AM EST Sat Mar 2 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST MONDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas building to 5 to 8 ft. * WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 6 PM this evening to 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
484 WHUS71 KGYX 021955 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 255 PM EST Sat Mar 2 2024 ANZ151-022100- /O.CAN.KGYX.SC.Y.0021.240302T2300Z-240303T1100Z/ Penobscot Bay- 255 PM EST Sat Mar 2 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ150-152-154-031000- /O.CON.KGYX.SC.Y.0021.240302T2300Z-240304T1100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 255 PM EST Sat Mar 2 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM. * WHEN...From 6 PM this evening to 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
257 WHUS71 KGYX 030329 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1029 PM EST Sat Mar 2 2024 ANZ150-152-154-031730- /O.CON.KGYX.SC.Y.0021.000000T0000Z-240304T1100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1029 PM EST Sat Mar 2 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...Northeast winds 5 to 15 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
416 WHUS71 KGYX 030842 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 342 AM EST Sun Mar 3 2024 ANZ150-152-154-032245- /O.CON.KGYX.SC.Y.0021.000000T0000Z-240304T1100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 342 AM EST Sun Mar 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
380 WHUS71 KGYX 032017 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 317 PM EST Sun Mar 3 2024 ANZ150-152-154-041030- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-240304T2300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 317 PM EST Sun Mar 3 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY... * WHAT...North winds 10 to 20 kt and seas 4 to 6 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
604 WHUS71 KGYX 040437 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1137 PM EST Sun Mar 3 2024 ANZ150-152-154-041845- /O.CON.KGYX.SC.Y.0021.000000T0000Z-240304T2300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1137 PM EST Sun Mar 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... * WHAT...Seas 4 to 7 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Tubbs
786 WHUS71 KGYX 040735 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 235 AM EST Mon Mar 4 2024 ANZ150-152-154-042145- /O.CON.KGYX.SC.Y.0021.000000T0000Z-240304T2300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 235 AM EST Mon Mar 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northeast winds 5 to 15 kt with gusts up to 20 kt and seas 4 to 6 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
206 WHUS71 KGYX 042035 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 335 PM EST Mon Mar 4 2024 ANZ150-152-154-050500- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-240305T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 335 PM EST Mon Mar 4 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Seas 3 to 6 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Casey
057 WHUS71 KGYX 050441 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1141 PM EST Mon Mar 4 2024 ANZ150-152-154-050545- /O.EXP.KGYX.SC.Y.0021.000000T0000Z-240305T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1141 PM EST Mon Mar 4 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT... Seas will continue to diminish through the remainder of the night. $$ Tubbs
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 7:35 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 2, 7:35 AM EST, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Gray ME 735 AM EST Sat Mar 2 2024 .SYNOPSIS... After a very dry February, March will offer more chances for precipitation right off the bat. The first round will move into New Hampshire today and eventually overspread western Maine tonight. Some of that rain will linger into Sunday before a brief break Monday. Another mainly rain event arrives Tuesday, followed by another chance at rain and maybe snow late in the week. Overall the temperatures will be warmer than normal, and some days perhaps much warmer than normal. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 730am Update...No big changes here. Light reflectivity is making its way into southern NH at this time. Did see a few mPING reports of ice pellets, which could be the primary precip with this satellite band moving north. Melting layer isn't overly impressive in guidance...and surface is cold. So there isn't much warm air to actually melt the precip to liquid on the way down. Thin clouds will allow the area to warm well and quickly, thus think freezing rain potential is lesser now. Attention turns to incoming rain this afternoon and overnight. Previous Discussion... Some breaks of sun will be visible this morning for the northern half of the CWA, otherwise clouds invade with rain this afternoon and overnight. There will be the chance for a brief period of freezing rain in central NH this morning. MRMS radar composite has leading edge of precipitation across central NY at this hour, advancing NE. This will move into parts of NH after 7am. Timing is critical here for precip to arrive before sfc temps warm in WAA and daylight. Overnight temps north of Concord have been running below model guidance much of the night due to radiational cooling, and take additional time to warm abv freezing early on. MWN temp profile has been showing a warm layer around 4000 ft that should enable melting of flakes aloft, but can’t rule out heavily rimed flakes or ice pellets as well. Main area of rain will push into the region this afternoon, generally a tenth or less of QPF is forecast before 8pm for much of the area, with showers not becoming likely until around 4pm for most locations. Otherwise, temperatures warm into the 40s today. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Low pressure will be near the Delmarva this evening, moving NE towards Cape Cod through the night. With all layers saturated through late afternoon, rain should be widespread for much of the CWA. Intensity will vary however, and best rates will tend to be across southeastern NH and the southern ME coast through Casco Bay. Moisture wanes to the NW, so not overly concerned about the warm rain falling on mtn/foothill snowpack that has 2-4” of SWE locked up. With the warm temps, could see headwater river ice begin to rot, but QPF not expected to expedite lifting and flush of ice for jamming at this time. Do have one inch of QPF as a storm total through Sunday morning along the immediate coast, but these values may prove more isolated. Low will slowly tread off to the east, with measurable precip ending Sun morning. Fog will likely accompany the rain overnight. Temperatures overnight will change little as advection and cooling balance out. This will let Sunday get a good jump towards highs in the upper 40s and low 50s. However, concerned about lingering low level moisture causing substantial cloudiness for much of the day. With ample drying aloft, and some RH profiles remaining saturated in the low levels, could see some drizzle for the morning and early afternoon towards coastal and central ME. Took temps a couple degrees below NBM fcst highs in ME due to this possibility, with the warmest temps set to occur in southern and central NH, perhaps up the CT Valley. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Overview: For the foreseeable future the region will remain in broadly southwest flow aloft. While a warmer pattern...it will also tend to favor cloud cover and more frequent chances for precip. Impacts: Main concern will be for wintry precip during the latter half of the work week if well-timed high pressure moves in north of the forecast area. Forecast Details: Sun night weak low pressure will move thru the Gulf of ME...bringing winds around to northwest. This will clear out any remaining showers and clouds south of the mtns. Brief high pressure and S/WV ridging will keep Mon relatively quiet. By Tue we are back in the WAA regime ahead of a slowly approaching frontal boundary. Model guidance is forecasting remnant moisture left behind from Mon to get entrained into the next front and lift north thru New England. I suspect the timing on that arrival carries a little more uncertainty than normal...so I am not ready to commit to categorical PoP quite yet. The second half of the work week looks a little more interesting however. The S/WV trof will weaken and shear out to the northeast thru Quebec and leave the front more or less stalled along the East Coast. A trailing southern stream S/WV trof is then forecast to initiate cyclogenesis on that boundary off the Carolinas. Now this is where we thread the needle. At this time guidance favors a robust high pressure building across the St. Lawrence River Valley. While not a cold pattern...this will be a favorable set up to lock in whatever cold air we do have. So as low pressure approaches New England by Fri...wintry precip will be a possibility. This is fairly low confidence however...as all the pieces have to line up just right without a fresh antecedent cold air mass. As such I am keeping the wording to rain or snow for now...and will leave details like freezing rain or sleet to later forecasts. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... Short Term...VFR this morning, progressing to MVFR/IFR this afternoon. IFR and LIFR will be commonplace this evening and overnight with low ceilings and reduced vis in fog/rain. Cigs look to remain down into Sunday morning as well. LLWS is expected this evening as low pressure nears southern New England. This will be most apparent along coastal terminals beginning around 0z. Long Term...Areas of IFR are likely to linger near the coast Sun night until winds shift to northwest. MVFR CIGs will hang on north of the mtns...while the coast lifts to VFR. This will be rather short lived...as WAA ahead of the next front will start to lower CIGs again Tue. Given the set up I would anticipate more areas of IFR conditions...and SHRA lifting thru the region thru Tue evening. The front is forecast to have a hard time clearing the area before the weekend...so some flight restrictions will likely continue thru Fri. && .MARINE... Short Term...SCA conditions remain through the morning, subsiding below for the afternoon. Another period of SCA winds/waves is likely this evening and overnight as low pressure advances north towards southern New England. This low will exit east slowly on Sunday. Long Term...Winds remain below SCA thresholds however seas are likely to remain around 5 ft outside of the bays thru Mon. Winds and seas increase again late in the work week and SCA conditions are possible...especially outside of the bays. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Small Craft Advisory until noon EST today for ANZ150-152. && SYNOPSIS... NEAR TERM...Cornwell SHORT TERM...Cornwell LONG TERM...Legro AVIATION...Cornwell/Legro MARINE...Cornwell/Legro
Hazardous weather outlook, Mar 2, 4:16 AM EST, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 416 AM EST Sat Mar 2 2024 NHZ002>009-030930- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Southern Carroll-Sullivan-Merrimack-Belknap- 416 AM EST Sat Mar 2 2024 This Hazardous Weather Outlook is for central New Hampshire and northern New Hampshire. .DAY ONE...Today and tonight. Light freezing rain will be possible after sunrise early this morning. Temperatures will quickly rise above freezing as the morning progresses, limiting impacts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>028-033-NHZ001-010>015-030930- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 416 AM EST Sat Mar 2 2024 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-030930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 416 AM EST Sat Mar 2 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.